MAUDE Adverse Event Report: TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 42MM 6TH C 7.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

TORNIER S.A.S. TORNIER FLEX SHOULDER SYS REV INSERT 42MM 6TH C 7.5DG; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number DWF421C
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/08/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "patient had dislocated their shoulder and so a revision surgery was planned.Surgeon removed the tray and poly and a new tray was put in and an upsized poly.Left side.No adverse consequences during the revision surgery.The patient was aware that they had dislocated their shoulder and as such needed it to be revised.The incident was not in relation to any malfunction of the implants/devices.It was revised due to patient dislocating and need a larger sized implant.In the image the implant looks broken that is only because it was damaged by the surgeon during removal of the implant.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could not be confirmed as no evidence other than the returned device was provided.The devices inspection revealed the following: the plastic insert is extremely deformed and cracked, and the tray is well scratched and deformed, probably due to implants removal.Due to the nature of the returned devices, a functional and dimensional inspection was not possible.The opinion of the medical expert was requested on this case despite the limited information provided, and stated as following: "most likely the instability was related to insufficient soft tissue tension, hence the revision with the implantation of a thicker polyethylene insert.The marks on the explanted implant look typical for being caused by several attempts to extract the pe insert from the tray.There are no x-rays available showing implant positioning, therefore that cannot be assessed".A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.More detailed information about the complaint event (x-rays, surgical reports ¿), must be available in order to determine the root cause of the complaint event.If any additional information is provided, the investigation will be reassessed.

Brand Name
TORNIER FLEX SHOULDER SYS REV INSERT 42MM 6TH C 7.5DG
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR  38330
Manufacturer (Section G)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin 38330
FR   38330
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18263495
Report Number3000931034-2023-00447
Device Sequence Number19822360
Product Code KWS
UDI-Device Identifier03700434021561
UDI-Public03700434021561
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K190521
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberDWF421C
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer02/26/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date03/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale